Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at May 16, 2006, 7:34 PM EDT for Ogemaw County, Michigan. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2006, 7:34 PM EDT (23:34 UTC)
- Expired
- May 16, 2006, 8:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Ogemaw County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 7:38 PM EDT | TSTM WND DMG | 4 Nw Clear Lake, MI | TREES DOWN NEAR MCGREOGER ROAD. |
| May 16, 7:43 PM EDT | TSTM WND DMG | Clear Lake, MI | TREES DOWN NEAR HORSESHOE LAKE ROAD. |
| May 16, 7:43 PM EDT | NON-TSTM WND DMG | Clear Lake, MI | TREES DOWN NEAR HORSESHOE LAKE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 11.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 162334
SVRAPX
MIC129-170030-
/O.NEW.KAPX.SV.W.0002.060516T2334Z-060517T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
734 PM EDT TUE MAY 16 2006
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN
* UNTIL 830 PM EDT
* AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROSE CITY...OR ABOUT 12 MILES SOUTH OF MIO...MOVING SOUTH AT 35
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSE CITY AROUND 740 PM EDT...
CLEAR LAKE AROUND 745 PM EDT...
WEST BRANCH AND 7 MILES EAST OF INTERSTATE 75 MILE MARKER 219
AROUND 800 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4420 8400 4420 8415 4419 8417 4419 8434
4450 8434 4450 8413 4451 8412 4451 8398
$$
JPB3 follow-up statements
000
WWUS34 KAPX 162350
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
749 PM EDT TUE MAY 16 2006
MIC129-170030-
/O.CON.KAPX.SV.W.0002.000000T0000Z-060517T0030Z/
OGEMAW MI-
749 PM EDT TUE MAY 16 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM EDT FOR
OGEMAW COUNTY...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RIFLE RIVER STATE PARK TO WEST
BRANCH TO 6 MILES SOUTHWEST OF CLEAR LAKE...MOVING SOUTH AT 35 MPH.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
SELKIRK AROUND 755 PM EDT...
INTERSTATE 75 MILE MARKER 207 AROUND 800 PM EDT...
THESE STORMS HAVE HAD A HISTORY OF PRODUCING COPIOUS AMOUNTS OF HAIL
UP TO DIME SIZE...AND WIND GUSTS IN EXCESS OF 50 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4420 8400 4420 8415 4419 8417 4419 8434
4450 8434 4450 8413 4451 8412 4451 8398
$$
JPB000
WWUS34 KAPX 170004
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
804 PM EDT TUE MAY 16 2006
MIC129-170030-
/O.CON.KAPX.SV.W.0002.000000T0000Z-060517T0030Z/
OGEMAW MI-
804 PM EDT TUE MAY 16 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM EDT FOR
OGEMAW COUNTY...
AT 802 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SELKIRK TO 6 MILES
WEST OF WEST BRANCH...MOVING SOUTH AT 35 MPH.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL OGEMAW COUNTY AROUND 820 PM EDT
HALF INCH HAIL AND WIND GUSTS TO 40 MPH HAVE BEEN REPORTED WITH THIS
STORM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4420 8400 4420 8415 4419 8417 4419 8434
4450 8434 4450 8413 4451 8412 4451 8398
$$
JPB000
WWUS34 KAPX 170020
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
820 PM EDT TUE MAY 16 2006
MIC129-170030-
/O.EXP.KAPX.SV.W.0002.000000T0000Z-060517T0030Z/
OGEMAW MI-
820 PM EDT TUE MAY 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR OGEMAW COUNTY HAS EXPIRED...
AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAS WEAKENED AND
EXITED THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.
LAT...LON 4420 8400 4420 8415 4419 8417 4419 8434
4450 8434 4450 8413 4451 8412 4451 8398
$$
JPBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:59 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 16, 3:59 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 359 PM EDT TUE MAY 16 2006 .DISCUSSION...SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING UPPER LOW CIRCULATION OVER NEW YORK STATE AND PA WITH SFC LOWS NEAR BOSTON AND ANOTHER OVER THE EASTERN GREAT LAKES. THERE IS A POTENT CANADIAN SHORTWAVE AND COLD FRONT DROPPING INTO NRN MANITOBA. IN BETWEEN THESE FEATURES...AND ENGULFED OVER MUCH OF THE WESTERN GREAT LAKES INCLUDING THE WESTERN HALF OF THE CWA...RESIDES DRY H8-H5 MID LEVEL AIR (50-60%). DRY SFC-H8 AIR WITH SFC TDS IN THE 30S WAS WORKING SOUTHWARD THROUGH NC LAKE SUPERIOR...BUT SFC TDS IN NRN MICHIGAN HAVE HELD IN THE UPPER 40S AND LOWER 50S. MID LEVEL LAPSE RATES WERE AROUND 6C/KM...AND THE NICE RETURN OF SUNSHINE HAS LED TO TEMPERATURES REACHING INTO THE UPPER 60S TO AROUND 70F. MODIFIED SOUNDINGS FOR THE AFTERNOON REVEALS AS MUCH AS 600-800J/KG ALONG AND EAST OF I-75.. FURTHER UPSTREAM ACROSS SE ONTARIO/SW QUEBEC...A SFC TROUGH AXIS RESIDES WITH TEMP/TD PARCELS OF 72/50 POOLING ALONG THE CONVERGENCE. THIS LEADS TO SBCAPES AS HIGHS AS 1200J/KG...WITH A FEW LIGHTNING STRIKES SEEN AT 1 PM. EVEN IF WE CANNOT DEVELOP SHOWERS AND ISOLATED THUNDERSTORMS IN OUR AIR MASS...TRAJECTORIES OUT OF THE NE BRING THIS ACTIVITY DOWN INTO PORTIONS OF NE LOWER...CONSISTENT WITH ONGOING FORECAST. FORECAST CONCERNS...PRECIP/THUNDER CHANCES TONIGHT. POTENTIAL FOR FOG LATE TONIGHT/EARLY TOMORROW MORNING. FINALLY DEALING WITH PRECIP AND THUNDER CHANCES WITH UPSTREAM SHORTWAVE IN NRN MANITOBA...AS WELL AS TEMPERATURES/SKY COVER OUT AHEAD OF IT. TONIGHT...CONSIDERING AFOREMENTIONED ENVIRONMENTAL ANALYSIS...AND TRAJECTORIES OUT OF THE NE FROM SE ONTARIO/SW QUEBEC. DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE THROUGH LATE AFTERNOON...OR ACTIVITY FROM ONTARIO/QUEBEC CAN ROLL THROUGH PORTIONS OF NE LOWER THROUGH THE EVENING. THUS...WILL RETAIN CHANCES FOR PRECIP...CURRENTLY IN THE ONGOING FORECAST. ALTHOUGH THUNDER CHANCES AND SHOWER COVERAGE MAY WIND DOWN WITH LOSS OF HEATING... NICE THETA-E ADVECTION RIBBON AND MINIMAL 1-3 UNIT H8-H5 -DIVQ WITH SHORTWAVE ROTATING ACROSS THE NW FLANK OF THE UPPER LOW...SUGGESTS THAT SCATTERED SHOWERS WILL CONTINUE PAST THE MIDNIGHT HOUR. THIS IS COVERED WELL IN THE FORECAST AND SEE NO GLARING REASON TO ALTER THIS ATTM. FEEL THAT CONSISTENCY OF THE MODELS OVER THE LAST 2-3 MODEL RUNS WARRANT BUMPING POPS UP TO AT LIKELY/NUMEROUS FOR AREAS FROM ALPENA TO WEST BRANCH. THE FORCING WILL WANE WITH TIME...HOWEVER THERE IS SOME UNCERTAINTY AS TO HOW MUCH FORCING/MOISTURE COMBINATION WILL REMAIN FOR THE LATE NIGHT HOURS/TOWARD DAYBREAK. CURRENT FORECAST HAS AN END TO THE PRECIPITATION AROUND 3-4 AM...AND WILL JUST HOLD ON TO SMALL CHANCE POPS THROUGH THE NIGHT FOR AREAS NEAR SAGINAW BAY. AIR MASS HAS BEEN MIXED PRETTY GOOD TODAY WITH SUNSHINE...LESSENING THE CHANCE FOR FOG. WET GROUNDS OVER THE LAST FEW DAYS..AND ADDED RAINFALL EXPECTED TONIGHT...WOULD TEND TO BELIEVE THAT SOME PATCHY FOG IS A GOOD BET. WEDNESDAY...UPPER LOW SHIFTS OFF TO THE NORTHEAST TOMORROW...GUIDED BY 130KT JET. IN THE MEANTIME...CANADIAN SHORTWAVE WILL DROP IN FROM MANITOBA...SETTLING INTO THE WESTERN GREAT LAKES BY AFTERNOON. THIS FEATURE WILL HAVE A NICELY DEFINED AREA OF H4-H2 DIVERGENCE SLIPPING INTO CENTRAL LAKE SUPERIOR...BEFORE WEAKENING UPON ARRIVAL INTO NRN MICHIGAN. STRONGEST SHORTWAVE ENERGY LOOKS TO DIVE OFF TO OUR SW...ACROSS SRN LAKE MICHIGAN...BUT MODEST 5 UNIT H8-H5 DIVQ AND 75-85% MOISTURE DOES RIDE IN BY AFTERNOON. SFC COLD FRONT LOOKS TO BREAK INTO TWO SEPARATE PIECES...ONE DRAPED ACROSS SRN ONTARIO AND EASTERN UPPER...WHILE THE OTHER SEGMENT MAKES IT INTO THE GTV BAY AREA BY EARLY AFTERNOON. THE FRONT (WHICH MAY BE A BIT FAST ON THE MODELS) ATTM...LOOKS TO CLEAR PORTIONS OF THE WESTERN CWA BEFORE PEAK AFTERNOON HEATING....LEAVING BEST LOW LEVEL CONVERGENCE AND GREATEST INSTABILITY ACROSS FAR EAST PORTIONS OF CHIP/MACK COUNTIES AND SE PORTIONS OF NRN LOWER...NEAR THE SAGINAW BAY. DO NOT HAVE A GREAT FEEL ON WHERE EXACT LOCATION OF THE FRONT/GREATEST INSTABILITY WILL BE...BUT DID LOWER CHANCES FOR THUNDER TO JUST SLIGHT CHANCE FOR AREAS CLOSER TO LAKE MICHIGAN WHERE STABILIZING EFFECTS OF NW FLOW OFF THE LAKES WILL KEEP CHANCES A BIT LESS. WITH FRONT TRAVERSING THE AREA...CANNOT TAKE OUT CHANCES TOTALLY...SO LEFT IN SLIGHT CHANCES FOR THESE AREAS. MODIFIED SOUNDINGS REVEAL 800-1400 J/KG NEARER THE SAGINAW BAY/EASTERN CHIP/MACK COUNTIES...WITH ONLY A FEW HUNDRED JOULES ELSEWHERE. ALL AREAS WILL HOWEVER SEE AT LEAST SCATTERED SHOWERS AND A CHANCE FOR MEASURABLE PRECIPITATION. HIGHS WILL BE IN THE MIDDLE 60S...TO LOWER 70S IN DOWNSLOPING REGIMES. SMD REMAINDER OF THE FORECAST (WEDNESDAY NIGHT THROUGH NEXT TUESDAY)...THE UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE FOR A FEW MORE DAYS AS ANOTHER UPPER LOW CRAWLS ACROSS THE REGION. THIS FEATURE IS ALSO EXPECTED TO LEAD TO COOLER TEMPERATURES ONCE AGAIN. A WARMING TREND IS THEN EXPECTED EARLY NEXT WEEK AS SHORT WAVE RIDGING BUILDS IN. WEDNESDAY NIGHT...SURFACE COLD FRONT IS EXPECTED TO CLEAR THE REMAINDER OF THE FORECAST AREA IN THE EVENING. SOME WEAK Q-VECTOR FORCING CONTINUES THOUGH WITH PLENTY OF MOISTURE THROUGH THE COLUMN (MEAN 1000-500 MB RH AT OR ABOVE 90 PERCENT) SO AT LEAST SCATTERED SHOWERS AND A CHANCE OF TSTORMS (MAINLY SOUTH AND EAST) ARE EXPECTED TO CONTINUE. LOWS RANGING FROM THE UPPER 30S NORTH TO THE MIDDLE 40S SOUTHEAST. THURSDAY...CLOSED UPPER LOW MOVES ACROSS THE REGION LEADING TO ADDITIONAL SCATTERED SHOWERS. BRISK (GUSTS TO 25 OR 30 MPH) AND COOLER CONDITIONS ARE EXPECTED WITH A COLD AIR ADVECTION DROPPING 850 MB TEMPERATURES TO BETWEEN ZERO AND -3C AND 500 MB TEMPERATURES TO BETWEEN -20 AND -24C. RIGHT NOW THE MODELS BRING THE COLDEST CORE OF AIR (-28C AT 500 MB) BY TO OUR SOUTHWEST BUT IF THIS ENDS UP FARTHER NORTHEAST...WILL HAVE TO INTRODUCE THUNDER (MAYBE EVEN SOME SMALL HAIL) INTO THE FORECAST. IT WILL TURN COOLER AS WELL WITH HIGHS THURSDAY IN THE LOWER AND MIDDLE 50S. FRIDAY...UPPER LOW IS EXPECTED TO BE CENTERED ACROSS CENTRAL NEW YORK STATE LEAVING THE APX FORECAST AREA IN CONTINUED CYCLONIC FLOW ALOFT. LINGERING MOISTURE AND COLD 850 MB TEMPS (-19 TO -21C) WILL LEAD TO MAINLY INSTABILITY DRIVEN SHOWERS. HIGHS ONCE AGAIN IN THE COOL LOWER AND MIDDLE 50S. SATURDAY...LINGERING CYCLONIC FLOW/MOISTURE WILL LEAD TO CONTINUED LOW CHANCE POPS. LOWERED HIGHS BY A FEW DEGREES AS 850 MB TEMPS STRUGGLE TO CRACK 0C (GFS ACTUALLY DROPS THEM BY A COUPLE OF DEGREES) WITH MIDDLE TO PERHAPS UPPER 50S EXPECTED. SUNDAY...EXTENDED MODELS LINGER COOL AIR ALOFT BUT WITH SOME BIG DIFFERENCES IN UPPER AIR FEATURES. ECMWF HAS PRONOUNCED RIDGING/SUBSIDENCE/DRYING WHILE THE GFS BRINGS DOWN ANOTHER PIECE OF ENERGY FROM THE NORTHWEST. FOR NOW HAVE LOWERED MAX TEMPS BY SEVERAL DEGREES INTO THE MIDDLE AND UPPER 50S AS 850 MB TEMPS HOVER AROUND 0C. WILL NOT INSERT POPS YET ESPECIALLY FOR CONSISTENCY SAKE (NONE IN SURROUNDING OFFICES) BUT IF GFS IS CORRECT WITH THE ADDITIONAL WAVE SCENARIO...THIS WILL POPS WILL HAVE TO BE ADDED BY LATER SHIFTS. MONDAY AND TUESDAY...SHORT WAVE RIDGING BUILDS INTO THE REGION ON MONDAY LEADING TO WARMER CONDITIONS (60S). WARM AIR ADVECTION WILL INCREASE MOISTURE BUT WILL HANG ONTO CURRENT FORECAST OF NO POPS THROUGH THE DAY ON MONDAY. WAA WILL THEN LEAD TO CHANCE POPS MONDAY NIGHT INTO TUESDAY. HIGHS ON TUESDAY ARE EXPECTED TO BE WELL INTO THE 60S TO THE LOWER 70S. SULLIVAN && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 16, 4:15 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 415 PM EDT TUE MAY 16 2006 MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345- LHZ345>349-171000- ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA- CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU- MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO- PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR 415 PM EDT TUE MAY 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL AFFECT PORTIONS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN THROUGH 9 PM...MAINLY ALONG AND EAST OF OF A LINE FROM SAULT SAINT MARIE TO THE STRAITS...GAYLORD AND CADILLAC. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN MICHIGAN WEDNESDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE) SPR/SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 5:52 PM EDT | Special Marine Warning | APX | 38 min | |
| May 16, 6:48 PM EDT | Severe Thunderstorm Warning | APX | Oscoda | 57 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.